MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5056
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Vasoconstriction (2126); Stenosis (2263)
Date of Event 05/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3.Product analysis: ¿ equipment used: vis (m-78210), 203cm ruler (m-83361) ¿ as found condition: the marathon catheter was returned within a shipping box and a plastic bio-pouch.The marathon catheter was returned separated into two segments.¿ visual inspection/damage location details: no damage was found with the marathon catheter hub.The marathon catheter body was found separated (cut) at ~6.1cm from the proximal end of the catheter hub.The marathon catheter distal segment was also found separated (cut) ¿ testing/analysis: the marathon catheter distal segment total length was measured to be ~134.5cm.When compared to the product drawing, ~28.0cm to ~33.0cm of the marathon catheter was not returned.The marathon catheter proximal segment was flushed with water and tested with an in-house x-pedion-10 guidewire (model: 103-0605-200 lot: 9579796).No issues were encountered delivering the in-house x-pedion-10 guidewire through the marathon catheter hub.¿ conclusion: based on the device analysis and reported information, the customer¿s ¿catheter resistance at hub¿ report could not be confirmed.No issues were encountered during testing with an in-house guidewire.The guidewire used in the event was not returned.Therefore, an analysis could not be performed, and any contributing factors could not be assessed.The cause of the reported event could not be determined.Regarding the observed catheter separation (cut) issue, as this was not reported by the customer the cause could not be determined.**this event is reported at this time based on analysis findings due to an abundance of caution are determined to be reportable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a marathon microcatheter that had resistance with the guidewire at the hub.The patient was undergoing an embolization procedure via femoral access to treat a right ophthalmic artery vessel malformation involving two vessels.Vessel tortuosity was moderate.It was reported that the devices were prepared and catheter flushed as indicated in the instructions for use (ifu).An apollo catheter was used to embolize the first involved vessel.A marathon catheter was then selected for embolization of the second vessel.During the guidewire placement process, the guidewire could not enter the marathon catheter lumen.After multiple unsuccessful attempts, the marathon was withdrawn and it was found that the connective valve was loose from the catheter, resulting in distance between the introducer sheath and marathon connection causing the guidewire to be unable to enter the catheter lumen.It was noted that the posterior ophthalmic artery developed spasm and stenosis so the procedure had to be terminated though it was noted that there were no patient symptoms or complications associated with the device issue.Additional information received reported there was no separation of the hub from the catheter.The vasospasm/stenosis was not related to the catheter.Unable to confirm whether vasospasm/stenosis was related to the surgery.Suspected primary spasm.The surgery was completed successfully.The guidewire was not a medtronic device.The patient is recovering with slight improvement in symptoms.Additional information was received stating that the "connective valve" was referring to the hub.Stenosis was not pre-existing; there was no previous spasm or stenosis.

Brand Name
MARATHON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22822396
Report Number2029214-2025-01834
Device Sequence Number9344850
Product Code KRA
UDI-Device Identifier00847536005914
UDI-Public(01)00847536005914(17)270607(10)B743678
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5056
Device Catalogue Number105-5056
Device Lot NumberB743678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Initial Report FDA Received Date08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale